Alert archive / Florida / Red Flag Warnings in 2011

Red Flag Warning 53, NWS Jacksonville, FL

June 15, 20116 counties in Florida

NWS Jacksonville, FL issued this red flag warning at Jun 15, 2011, 2:38 AM EDT for 6 counties in Florida. It took effect at Jun 15, 2011, 12:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2011, 2:38 AM EDT (06:38 UTC)
In effect from
Jun 15, 2011, 12:00 PM EDT
Expired
Jun 15, 2011, 6:00 PM EDT
In force
6 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 77 km from the middle of the area, began a volume at 06:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 6.6 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2011-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 756 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2011-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
756 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
2198 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

382 
WWUS82 KJAX 150638
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
238 AM EDT WED JUN 15 2011

FLZ020>025-030>033-035>037-040-152200-
/O.UPG.KJAX.FW.A.0044.110615T1700Z-110615T2200Z/
/O.NEW.KJAX.FW.W.0053.110615T1600Z-110615T2200Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-MARION-
238 AM EDT WED JUN 15 2011

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS
EVENING FOR MOST OF INLAND NORTHEAST FLORIDA DUE TO LOW RH...HIGH
ERC VALUES...AND HIGH DISPERSIONS...

DURATIONS OF RELATIVE HUMIDITY VALUES BELOW 35 PERCENT WILL BE
NEAR 4 HOURS TODAY. THIS COMBINED WITH HIGH ERC AND DISPERSION
VALUES WILL PROMOTE DANGEROUS FIRE WEATHER CONDITIONS THIS
AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
1 follow-up statement
129 
WWUS82 KJAX 151808
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
208 PM EDT WED JUN 15 2011

FLZ020>025-030>033-035>037-040-152200-
/O.CON.KJAX.FW.W.0053.000000T0000Z-110615T2200Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-MARION-
208 PM EDT WED JUN 15 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING
FOR MOST OF INLAND NORTHEAST FLORIDA DUE TO LOW RH HIGH DISPERSION
VALUES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Jun 14, 9:35 PM EDT, 5 hours 3 minutes earlier.

Area forecast discussion, Jun 14, 9:35 PM EDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
935 PM EDT TUE JUN 14 2011

...SMOKY CONDITIONS WILL CONTINUE OVERNIGHT...

...VERY HOT WITH NEAR RECORD HIGHS ON WEDNESDAY...

.UPDATE...
N/NWLY STEERING FLOW HAS PUSHED JUST ABOUT ALL OF THE SHOWER/TSTM
ACTIVITY SOUTHEAST OF THE FORECAST AREA WITH JUST A FEW LINGERING
SPOTS NEAR LAKE GEORGE/FLAGLER COUNTY. SMOKE/HAZE FROM THE
WILDFIRES CONTINUES TO BE THE MAIN CONCERN THIS EVENING WITH 2-4
MILE VISIBILITIES CONTINUING ALONG THE I-95 CORRIDOR FROM
BRUNSWICK TO JAX AND SOUTH TO PALM COAST. THE SMOKE EXTENDS WEST
BACK TOWARD THE WILDFIRE LOCATIONS FURTHER INLAND AS THE ATLC
COAST SBRZ PUSHED ALL THE WAY INLAND TO THE U.S. 301 CORRIDOR. MAX
TEMPS SOARED INTO THE UPPER 90S/LOWER 100S THIS AFTERNOON...BUT
DRY CONDS AT THE SURFACE KEPT THE HEAT INDICES GENERALLY IN THE
100-105 DEGREE RANGE.

FOR TONIGHT...WINDS WILL GENERALLY BECOME NEAR CALM AND NORTHWEST
STEERING FLOW JUST ABOVE THE SURFACE WILL ALLOW SMOKE TO DRIFT
FROM THE WILDFIRE LOCATIONS BACK TOWARDS THE COAST AND HAVE KEPT
PATCHY SMOKE IN THE ZFP/GRIDS IN ALL AREAS FROM THE WILDFIRES
EASTWARD TO THE COAST. MIN TEMPS WILL FALL TO NEAR 70 DEGREES
INLAND AND MID 70S ALONG THE COAST.

WEDNESDAY...DISTURBANCE IN NORTHWEST FLOW ALOFT WILL TRACK INTO
THE REGION AND THERE SHOULD BE ENOUGH MOISTURE IN THE ATMOSPHERE
WITH PWATS CLOSE TO 1.50 INCHES TO KICK OFF ISOLD/SCTD TSTMS
DURING THE AFTERNOON HOURS WITH COVERAGE AT 20-30%. BUT NOT BEFORE
MAX TEMPS ONCE AGAIN REACH THE UPPER 90S TO NEAR 100 ONCE AGAIN
OVER INLAND AREAS WITH NEAR RECORD HIGHS POSSIBLE.

RECORD HIGHS FOR JUNE 15TH...
JAX 102/2010
GNV 100/1977
AMG 100/1981
SSI 101/1998

HEAT INDICES WILL PUSH ABOVE THE CENTURY MARK AND TOP OUT AROUND
105 DEGREES ONCE AGAIN...BUT STILL LOOK TO BE SHORT OF HEAT
ADVISORY CRITERIA. WITH 500MB TEMPS IN THE -8C/-9C RANGE STILL
EXPECT SOME STORMS TO BECOME STRONG TO SEVERE WITH HAIL/DAMAGING
WINDS.

&&

.AVIATION...
ABUNDANT MVFR SMOKE CONDS WILL IMPACT THE LOCAL TAF SITES THROUGH
THE NIGHT WITH A POSSIBLE MIX WITH FOG TOWARD MORNING AT KVQQ/KGNV.
FOR WED AFTN CONVECTION HAVE JUST ADDED VCTS AT INLAND TAF SITES
FOR NOW...TO BE REFINED IN LATER ISSUANCE'S.

&&

.MARINE...
A GENERAL SELY FLOW AT 10 KNOTS WILL LINGER THROUGH THE NIGHT WITH
ONSHORE FLOW CONTINUING ON WEDNESDAY. SEAS WILL REMAIN LOW AND
SMOKE/HAZE WILL CONTINUE TO IMPACT THE NEARSHORE COASTAL WATERS.

&&

.FIRE WEATHER...
SMOKY CONDS WILL CONTINUE DOWNSTREAM OF FIRE LOCATIONS OVERNIGHT
AND ANOTHER HOT DAY ON TAP WEDNESDAY WILL SET THE STAGE FOR
DANGEROUS FIRE WEATHER CONDS...AS HOT TEMPS COMBINE WITH HIGH ERC
VALUES AND HIGH DISPERSION INDICES. 20-30% TSTORM COVERAGE DURING
THE AFTERNOON HOURS WILL JUST EXACERBATE THE SITUATION AS OUTFLOWS
AND ATLC COAST SBRZ MOVING INLAND WILL CAUSE WIND SHIFTS AT THE
FIRE LOCATIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  68 100  71  97 /  10  30  20  30
SSI  75  92  77  90 /  10  20  20  20
JAX  72  96  72  95 /  10  20  20  20
SGJ  73  95  75  90 /  20  20  20  20
GNV  69 100  73  95 /  20  30  20  30
OCF  71  99  72  95 /  20  30  10  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH WEDNESDAY AFTERNOON FOR ALACHUA-BAKER-
     BRADFORD-CLAY-COLUMBIA-DUVAL-GILCHRIST-HAMILTON-MARION-
     NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.

GA...NONE.
AM...NONE.
&&

HESS/ENYEDI/LETRO
Hazardous weather outlook, Jun 14, 9:46 PM EDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
946 PM EDT TUE JUN 14 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-151100-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
946 PM EDT TUE JUN 14 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT...

...SMOKE FROM WILDFIRES WILL IMPACT AREAS EAST OF A JESUP TO LAKE
CITY LINE...

SMOKE FROM SEVERAL FIRES ACROSS THE AREA WILL AFFECT AREAS FROM
BRUNSWICK TO THE JACKSONVILLE METRO AREA TO PALM COAST TONIGHT.
RESIDENTS WITH RESPIRATORY PROBLEMS SHOULD CONSIDER STAYING INDOORS
AS MUCH AS POSSIBLE. VISIBILITIES WILL BE REDUCED BETWEEN 1 AND 3
MILES AT TIMES AND WILL CREATE HAZARDOUS DRIVING CONDITIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON AND
EVENING. A FEW PULSE STRONG TO SEVERE STORMS WILL BE POSSIBLE EACH
DAY...WITH WET DOWNBURSTS AND SMALL HAIL POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

ENYEDI

In the hours before

Local storm report, Jun 14, 10:35 PM EDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1035 PM EDT TUE JUN 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     WILDFIRE         12 W TAYLOR             30.41N 82.49W
06/14/2011                   COLUMBIA           FL   PARK/FOREST SRVC

            THE IMPASSABLE BAY WILDFIRE HAD BURNED 8,500 ACRES.

0800 AM     WILDFIRE         5 WNW LAKE GENEVA       29.81N 82.08W
06/14/2011                   BRADFORD           FL   PARK/FOREST SRVC

            THE SANTA FE SWAMP WILDFIRE HAD BURNED 5,500 ACRES.

1000 AM     WILDFIRE         7 SSW STEPHEN FOSTER ST 30.72N 82.37W
06/14/2011                   WARE               GA   PARK/FOREST SRVC

            THE HONEY PRAIRIE WILDFIRE COMPLEX HAD BURNED 180,998
            ACRES AND WAS 80 PERCENT CONTAINED. THE COMPLEX WAS
            COMPOSED OF BOTH THE HONEY PRAIRIE WILDFIRE AND THE
            PAXTON ROAD FIRE...AND SINCE YESTERDAY 6 NEW SMALLER
            SCALE FIRES WERE NOTED INCLUDING MONIAC, ROAD 22, MURRY
            ROAD, BOONE, WHITES FLAT AND MOCCASIN WILDFIRES.

0215 PM     WILDFIRE         5 NW ESPANOLA           29.56N 81.37W
06/14/2011                   FLAGLER            FL   EMERGENCY MNGR

            THE ESPANOLA WILDFIRE WAS 30 PERCENT CONTAINED. IT HAD
            BURNED 3,476 ACRES. THERE WERE NUMEROUS SMALLER SCALE
            WILDFIRES ALSO NOTED ACROSS FLAGLER COUNTY.

0455 PM     HAIL             WNW ARCHER              29.54N 82.52W
06/14/2011  M0.50 INCH       ALACHUA            FL   PUBLIC

            PEA TO DIME SIZE HAIL WAS OBSERVED ABOUT 3 MILES WSW OF
            THE INTERSECTION OF ARCHER AND PARKER ROAD. GUSTY WINDS
            WERE ALSO REPORTED.

0516 PM     TSTM WND DMG     7 ESE BELL              29.73N 82.75W
06/14/2011                   GILCHRIST          FL   LAW ENFORCEMENT

            TREES AND POWERLINES WERE BLOWN DOWN ACROSS NEAR THE
            INTERSECTION OF SE COUNTY ROAD 232 AND STATE ROAD 47.

0525 PM     TSTM WND DMG     BELL                    29.76N 82.86W
06/14/2011                   GILCHRIST          FL   LAW ENFORCEMENT

            TREES WERE BLOWN DOWN ALONG HIGHWAY 129 IN BELL. THE TIME
            OF THE EVENT WAS BASED ON RADAR.

0552 PM     TSTM WND DMG     WSW TRENTON             29.61N 82.82W
06/14/2011                   GILCHRIST          FL   LAW ENFORCEMENT

            TREES WERE BLOWN DOWN IN TRENTON ALONG HIGHWAY 129.

0552 PM     HAIL             WSW TRENTON             29.61N 82.82W
06/14/2011  M1.00 INCH       GILCHRIST          FL   LAW ENFORCEMENT

            QUARTER TO PELLET SIZE HAIL WAS REPORTED IN TRENTON.

&&

AENYEDI

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 1:38 PM EDTSpecial Weather StatementJAXMarion67 min
Jun 15, 2:15 PM EDTSevere Thunderstorm WarningJAXMarion30 min
Jun 15, 2:46 PM EDTSpecial Weather StatementJAXMarion44 min
Jun 15, 3:10 PM EDTSpecial Weather StatementJAXCitrus35 min
Jun 15, 3:27 PM EDTSevere Thunderstorm WarningJAXMarion33 min
Jun 15, 3:59 PM EDTSpecial Weather StatementJAXCitrus31 min
Jun 15, 5:22 PM EDTSpecial Weather StatementJAXSuwannee38 min
Jun 15, 5:39 PM EDTSpecial Weather StatementJAXMarion51 min
Jun 15, 5:52 PM EDTSpecial Weather StatementJAXHamilton53 min
Jun 15, 6:13 PM EDTSpecial Weather StatementJAXSuwannee32 min
Jun 15, 6:26 PM EDTSevere Thunderstorm WarningJAXSuwannee49 min
Jun 15, 6:29 PM EDTSpecial Weather StatementJAXMarion31 min
Jun 15, 6:58 PM EDTSevere Thunderstorm WarningJAXMarion47 min
Jun 15, 7:14 PM EDTSpecial Weather StatementJAXSuwannee46 min
Jun 15, 7:25 PM EDTSpecial Weather StatementJAXBaker50 min
Jun 15, 7:34 PM EDTSpecial Weather StatementJAXUnion41 min
Jun 15, 7:46 PM EDTSevere Thunderstorm WarningJAXMarion44 min
Jun 15, 7:52 PM EDTSevere Thunderstorm WarningJAXBaker, Columbia, Union38 min
Jun 15, 7:53 PM EDTSpecial Weather StatementJAXAlachua67 min
Jun 15, 7:59 PM EDTSevere Thunderstorm WarningJAXAlachua, Marion, Putnam31 min

Nearby

Red Flag Warnings in Florida, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.